News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Weakness and shortness of breath


 angad singh - Sun Aug 26, 2007 5:15 am

Age: 24, Male

I have this strange problem which i am facing. I was quite fit few months ago. I weighted around 163 Pounds and height 5'8. And have to be very careful with my diet, generally fat free. C'z i gain weight very quickly. I go to Gym regularly and do cardio as well as weight training exercises. I could digest each and every thing i eat. Suddenly 2 months back i started losing weight. Now i weight around 155 pounds and despite of increasing my diet with fatty foods i am unable to gain weight. I am always hungry now. If i don't get my meals on time i feel sick , weakness and shortness of breath. My stomach starts bloating. Sometimes my leg muscles get cramped and my bones generally sound pop/crackle which was never there before. My stools also changed, sometimes pale yellow, normally soft..arnd 2-3 times a day...earlier it was 1 or 2.. Sometimes when i am eating food i feel slight pain in my left stomach just below the rib. But it goes away after few minutes.

So, i went to GI docter. He performed following tests:
Liver, Stool, Urine, HIV, Hepatities & Diabetes. All are normal and he said ur stomach is producing some acid and he has given me medication for that.

Its been a 10 days since i m undermedication. But i have not gained weight. Althought i feel less weakness and shortness of breath. Pain has also reduced. Should i continue the medication or go for some other tests aswell ?

My family has no history of such problem. All are healthy. Can i get Celiac disease ?
 Dr. Chan Lowe - Mon Aug 27, 2007 7:03 pm

User avatar Hi Angad Singh,

I would recommend you continue the medication you were prescribed unless your GI doctor recommends otherwise.

I would also recommend you continue to follow up with your GI doctor for further evaluation. Celiac disease is a possibility. Other conditions such as eosinophilic esophagitis can also cause these types of symptoms.

If you are not getting better further testing is likely needed.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here